|Online since 2002|
Memory Loss ForumIf you think your memory loss was caused by a medication, please share your experience.
For help with memory problems right click this free ebook and save file as Mind and Memory Mastery.
Subj: Arimedex and memory loss?
Is arimidex a drug that could cause memory loss or could radiation effect memory?
AskDocWeb: Memory impairment is not listed as a side effect of Arimedex but some types of radiation treatments do seem to effect memory. According to a study presented September 22, 2008, at the American Society for Therapeutic Radiology and Oncology's 50th Annual Meeting in Boston, patients who undergo stereotactic radiosurgery (SRS) and whole brain radiation have more than double the risk of developing learning and memory problems, compared to those who only have stereotactic radiosurgery. Between 20 and 30% of chemotherapy patients also report temporary memory problems, termed "chemofog" or "chemobrain."
Subj: Loosing time and memory
Can simple stress cause me loose time, I am taking champix for smoking cessatin (without much success) and immuran for psoriasis? Please help I can loose up to eight hours at a time and have short term memory loss as well -- I have to work full time so this is not acceptable. Thank you.
AskDocWeb: Simple stress can not cause that much memory loss. Please report this to your doctor as soon as possible.
Subj: Losing my credibility
A year ago, I stopped taking Oxycotin, percocet, flexiril, prozac, ambien, and some other treatments for chronic low back pain. I continue to take Metformin (500ml 2x daily), (caduet 5/40 1x daily, I can't remember the last one for diabetes. I have such memory loss, I don't remember many high school classmates, events during my first marriage, events that happened with siblings, with students in my class, with co-workers. I find myself being told by co-workers and staff I supervise, and students I teach, "you said that already or before." This is most embarrassing so I am retiring this year after 33.5 years. I am 57 and could work longer but feel I am lossing my credibility. Help!
AskDocWeb: You can check this list to see if anything you are taking is on it. If so then you could ask your doctor about alternatives. The worst thing you can do about memory loss is to worry about it because stress just makes it worse. You might try reducing stress and keep exploring new ways to cope with the memory loss.
Subj: Forgotten how to get home
My doctor has me on 3 seizure medications - Keppra (which isn't listed by you but I looked up side effects and it causes memory loss (amnesia), Topamax, & Clonzepam. Twice recently, I've forgotten how to get home and he classified these episodes as seizures and now I can't drive for 6 mos. Since the Keppra side effects lists memory loss and amnesia, could it be I never had a seizures at all as I was fully awake and just couldn't remember for 5-10 minutes before my memory returned? No other sympoms at all and fine since! Thank you.
AskDocWeb: While it may be possible that doesn't mean it is likely. Since you are on 3 seizure medications it seems more likely that what you had was a seizure. Our list notes only those drugs that cause memory loss in 3% or more of users and with Keppra only 2% of users experience memory loss. Keppra is an antiepileptic medication prescribed for the treatment of seizures.
Subj: Memory has become awful
I am on Abilify low dose and my memory has become awful. I am so scattered and forgetful now that I am honestly thinking of asking my doctor to put me on something else. I can't read anymore because I have no ability to concentrate and I used to eat up books. I have this constant lowgrade headache with occasional twitches and this all together just drives me nuts. Do you think this is just abilify?
AskDocWeb: Because of the possibility that it may be the Abilify, that is reason enough to talk to your doctor about an alternative.
Subj: Memory loss
Hello, Your web page at Memory Loss says that Xanax is the drug that most often causes memory loss. Can you please let me know the name of an anti-anxiety drug that does not cause memory loss or causes the least of it? Thank you very much.
AskDocWeb: Memory loss is a well known side effect of this whole class of medication but it typically goes way when the medication is discontinued. That is the side effect goes away, not your memory. The newer antidepressants such as Sertraline, Fluoxetine-olanzapine and Escitalopram have the least potential for causing memory loss.
There are herbal supplements that also reduce stress and anxiety. Many people are familiar with Kava Kava and St. John's Wort but you might also want to take a look at TryptoZen. It is safe and you don't have to worry about memory loss. There are no drug interactions and it is Lactose-free. TryptoZen has been clinically shown to have superior effects when compared to both Kava Kava and St. John's Wort but without the dangerous side effects.
Subj: Experiencing short-term memory loss
I am taking Neurontin, Carbutrol, and Keppra for trigeminal neuralgia. I am experiencing short-term memory loss. Could these drugs, or combination of these drugs, cause memory loss?
AskDocWeb: Although Neurontin is not on the list, it has been reported to cause short-term memory loss.
Subj: A cocktail of memory problems
Are you sure that clonazapam causes memory problems in only 3 or 4 percent? It looks as though several other of medications used for people who are bipolar also cause memory problems, like Abillify and lithiium and cogentin. If someone is taking all of these in combination with other meds like prozac and lamictal, don't you get a cocktail of a lot of memory problems.
AskDocWeb: The data on clonazepam comes from the 2008 Physician's Desk Reference and is an average for all dosages used. The lowest dosage (less than 1mg) is reported to produce memory disturbances in 2% of users. The highest dosage (3mg or more) produced memory disturbances is 5% of users. Obviously when more than one drug that produces memory problems is used, it increases the possibility of this side effect.
A doctor of a friend told her to stop taking the medicine 'alleve' because it causes short-term memory loss. Is that true? I have experienced this, and is there anything I can do to reverse this loss?
AskDocWeb: If your short-term memory loss is drug induced then discontinuing the drug typically relieves the problem. Alleve is not in our database but it does have a listing for Aleve (Naproxen), a non-steroidal anti-inflammatory medicine or NSAID. Memory loss is not listed as one of the possible side effects of Aleve. The most frequent side effects of Aleve are dizziness and drowsiness. Other side effects listed for Aleve that should be reported to your health care provider include the following.
Subj: my memory is horrible
06/08/09 I have been on 7 of the drugs you all list regarding memory loss. I have also had etc treatments. I seemed fine until about 6 months ago and now my memory is horrible. I'm scared, I'll talk with my doc the next time I see him, but I don't see any memory effects of seroquel - I have been on it for 12 years. Thanks.
Subj: Alzheimer's and beta-blockers
Metoprolol: seems since my 88 yr old mother had stabilized her B. Pressure...and is off the Metoprolol, only on Diovan and baby aspirin daily. Her short term memory is greatly improving! Noticeable change here! Am pleased for her, and very happy. We thot she may have the typical diagnosis so many are getting: Dementia...is it possible many people are manifesting Alzheimer like symptoms from such type- beta blockers, and other meds, as you list above? thanks.
AskDocWeb: The research suggests otherwise. In a Cache County Study Group, headed by Dr. John Breitner of the University of Washington School of Medicine in Seattle, they examined the incidence rates of Alzheimer's to see whether Alzheimer's risk is altered among those taking different classes of drugs. That study concluded that beta-blockers reduced the risk of developing Alzheimer's by almost 50 percent and diuretics reduced the risk by nearly 40 percent. Potassium-sparing diuretics such as triamterene, spironolactone, and amiloride were associated with a more than 70 percent decrease in the risk for Alzheimer's.
Subj: Hallucinating and memory problems
Be very careful with Ambien. My husband was taking Ambien CR for a couple of months and his memory progressively became worse as time went on. He could not remember who he talked to, what was said, what he ate and many other things. He became disorientated and could not become fully awake for about 3 days. When he started hallucinating 2 days after his last dose I took him into the emergency room. I am really hopeful that he will be ok, he is slowly regaining his alertness 3 days post dose, but is still having some hallucinations. At least now he is aware he is hallucinating and that his memory is shot. He says he remembers nothing of those 3 days. No, he did not take an overdose.
Read more feedback about memory loss.
Memory Loss Report - 2 - Page 3 - 4 - 5 - 6 - 7 - 8 - 9 - 10 - Last Page 11
If you find this page useful share it with others. Use the form below to add your review, feedback or suggestions that may help others. Please note that all addresses are held confidential.
Thanks for stopping by.
This website is protected by copyright © 2007-2009 Askdocweb, Inc. All Rights Reserved. This is a layman's report on memory loss and is not intended to replace discussions with a health care provider. Do not use the information on this forum as a substitute for your doctor's advice. Always consult your doctor before taking any drug and follow your doctor's directions. Source material: Food and Drug Administration, Medline, Physician's Desk Reference, and the largest community of people in the world, those who are concerned about side effects and healthcare.